Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 2, 2019, 7:28 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 2, 2019, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 232 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted.
173 WGUS54 KMAF 030028 FFWMAF TXC043-243-377-030330- /O.NEW.KMAF.FF.W.0016.190603T0028Z-190603T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Midland/Odessa TX 728 PM CDT Sun Jun 2 2019 The National Weather Service in Midland has issued a * Flash Flood Warning for... Western Brewster County in southwestern Texas... Southeastern Jeff Davis County in southwestern Texas... Northeastern Presidio County in southwestern Texas... * Until 1030 PM CDT. * At 727 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two to three inches of rain have already fallen and an additional one to two inches is expected. Flash flooding is expected to begin shortly or may already be occurring. * Some locations that will experience flooding include... Alpine, Marfa, Fort Davis, Bloys Camp, Alpine-Casparis Municipal Airport, Davis Mountains State Park, McDonald Observatory, Camp Mitre Peak, Marfa Municipal Airport, Black Mountain, Paisano Pass, Indian Lodge, Fort Davis National Historical Site and Buffalo Trail Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3081 10391 3020 10346 3022 10444 3081 10444 $$ 10
1 follow-up statement
376
WGUS74 KMAF 030152
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
852 PM CDT Sun Jun 2 2019
TXC043-030202-
/O.CAN.KMAF.FF.W.0016.000000T0000Z-190603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
852 PM CDT Sun Jun 2 2019
...THE FLASH FLOOD WARNING FOR WESTERN BREWSTER COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3081 10391 3066 10381 3022 10381 3022 10444
3081 10444
$$
TXC243-377-030330-
/O.CON.KMAF.FF.W.0016.000000T0000Z-190603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Presidio TX-
852 PM CDT Sun Jun 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES...
At 852 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Davis Mountains
State Park, Marfa Municipal Airport, Black Mountain, Indian Lodge,
Fort Davis National Historical Site, Paisano Pass and Buffalo Trail
Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3081 10391 3066 10381 3022 10381 3022 10444
3081 10444
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:17 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 2, 6:17 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 617 PM CDT Sun Jun 2 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Concerns for the evening are the potential for storms/severe storms to impact CNM/HOB/PEQ/FST. For now we have mostly left TEMPO groups for 02Z-06Z window. MVFR CIGS are possible at MAF around sunrise/shortly after sunrise. && .PREV DISCUSSION... /issued 215 PM CDT Sun Jun 2 2019/ DISCUSSION... A deep upper low remains nearly stationary over southern California and Nevada this afternoon leaving our CWA under southwesterly flow. This, combined with afternoon heating and low level moisture will again cause scattered severe thunderstorms to develop mainly west of the Pecos River though an eastward shift in the upper ridge axis may allow for storms to move farther east than seen yesterday. Large hail will be the primary threat with a lower strong wind/tornado threat. Tomorrow will be much like today with environmental conditions little changed, then the storm threat shifts east to the Permian Basin Tuesday and Tuesday night as the upper low finally moves east across the western U.S. and into the Great Plains. Temperatures will be below normal these next several days due to abundant cloud cover and rainfall. Rain chances diminish Wednesday with the passage of the upper trough. 500mb heights rise from 585dam Thursday to 594dam Sunday as the high centered over northern Mexico amplifies into the South Plains. This begins a much warmer end to the week with highs reaching well into the 90s across much of the area and even some triple digits in the Pecos River and Rio Grande valleys. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 68 84 / 40 30 40 60 Carlsbad 66 91 66 90 / 60 40 60 40 Dryden 72 88 72 88 / 50 30 40 50 Fort Stockton 69 87 69 87 / 50 30 40 50 Guadalupe Pass 64 84 62 83 / 60 40 60 40 Hobbs 64 86 64 85 / 60 30 60 50 Marfa 60 84 60 85 / 70 40 60 50 Midland Intl Airport 69 87 68 86 / 40 30 40 50 Odessa 68 87 67 86 / 50 30 40 50 Wink 69 90 68 89 / 50 30 50 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 2, 2:09 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Sun Jun 2 2019 /109 PM MDT Sun Jun 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms, some severe, will be possible through tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Tuesday and Wednesday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely be early this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 5:43 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 543 PM CDT Sun Jun 2 2019 TXZ276-279-281-022315- Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX- 543 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 21 miles west of Persimmon Gap, or 31 miles northwest of Panther Junction, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Brewster and east central Presidio Counties. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 2956 10345 2951 10377 2985 10408 2997 10331 TIME...MOT...LOC 2243Z 167DEG 15KT 2968 10353 10
Special weather statement, Jun 2, 5:44 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
544 PM CDT Sun Jun 2 2019
TXZ279-282-022315-
Central Brewster County TX-Lower Brewster County TX-
544 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 615
PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Persimmon Gap, or 30 miles northeast of Panther
Junction, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Persimmon Gap, Big Bend National Park and Santiago Peak.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 2944 10322 2987 10339 2991 10269 2967 10270
2963 10274 2960 10274 2960 10277 2955 10277
2952 10281 2949 10280 2945 10283 2941 10283
2940 10281 2938 10284
TIME...MOT...LOC 2244Z 167DEG 20KT 2966 10286
10Special weather statement, Jun 2, 6:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
647 PM CDT Sun Jun 2 2019
TXZ275-276-281-030015-
Presidio Valley TX-Chinati Mountains TX-Marfa Plateau TX-
647 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 715
PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Presidio, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Presidio, Chinati Mountains, Adobes, Shafter and Presidio Lely
International Airport.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3009 10454 2979 10407 2952 10435 2963 10448
2964 10451 2965 10451 2968 10454 2969 10453
2970 10455 2974 10456 2974 10455 2975 10457
2977 10457 2991 10467
TIME...MOT...LOC 2347Z 198DEG 15KT 2972 10434
10Special weather statement, Jun 2, 6:48 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 548 PM MDT Sun Jun 2 2019 NMZ028-030015- Eddy County Plains NM- 548 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Hope, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Artesia Municipal Airport. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3297 10445 3279 10445 3284 10483 3296 10483 TIME...MOT...LOC 2348Z 273DEG 19KT 3295 10473 80
Special weather statement, Jun 2, 7:18 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
618 PM MDT Sun Jun 2 2019
NMZ028-029-033-030045-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
618 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 645 PM MDT...
At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maljamar, or 23 miles west of Lovington, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Maljamar.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3274 10342 3283 10384 3297 10382 3297 10377
3302 10376 3306 10344
TIME...MOT...LOC 0018Z 267DEG 20KT 3292 10375
80Local storm report, Jun 2, 7:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
723 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 18 NW MARFA 30.49N 104.24W
06/02/2019 E1.50 INCH Jeff Davis TX TRAINED SPOTTER
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 49 min |
| Jun 2, 7:31 PM CDT | Special Weather Statement | MAF | 29 min | |
| Jun 2, 7:39 PM CDT | Special Weather Statement | MAF | Culberson | 36 min |
| Jun 2, 8:02 PM CDT | Special Weather Statement | MAF | Jeff Davis | 28 min |
| Jun 2, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 2, 8:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 2, 10:40 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 2, 10:43 PM CDT | Special Weather Statement | MAF | Gaines | 47 min |
| Jun 2, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Jun 2, 10:51 PM CDT | Flash Flood Warning | MAF | Gaines | 114 min |
| Jun 2, 11:34 PM CDT | Special Weather Statement | MAF | Dawson | 41 min |
| Jun 2, 11:35 PM CDT | Special Weather Statement | MAF | Andrews | 40 min |
| Jun 2, 11:48 PM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 3, 12:15 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 3, 12:20 AM CDT | Special Weather Statement | MAF | Borden, Howard, Martin, Scurry | 55 min |
| Jun 3, 12:37 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 113 min |
| Jun 3, 1:18 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Mitchell, Scurry | 57 min |
| Jun 3, 1:42 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 2 hr |
| Jun 3, 6:26 PM CDT | River Flood Warning | MAF | Brewster | 13 hr |
| Jun 3, 6:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| Jun 3, 6:59 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.